MAUDE Adverse Event Report: CARDINAL HEALTH EPUMP 1000ML PUMP SET; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH EPUMP 1000ML PUMP SET; PUMP, INFUSION, ENTERAL
Model Number 773656
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the tubing was upside down and comes out backward.Per med watch report received from the customer on (b)(6) 2023, a defective enteral feeding tubing set was found during setup for patient use.The original intended procedure was enteral feeding.The kangaroo pumps rotate counterclockwise drawing from the bag on the left side and delivering to the right side which attaches to the patient.Some of the tubing has the reverse orientation which results in air being pulled in from the patient side and back flowing into the bag that contains the feeding.The reference number and lot number are identical from defective set to proper set.There was no injury reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 29-mar-2022.There was no physical sample received for the investigation; however, a picture was provided for the analysis.The provided picture was reviewed and determined that the reported model is a unidirectional model.Upon reviewing with engineering and during a brainstorming session it was concluded that the possible issue the customer is referring to is that the subassembly could be assembled incorrectly.An attempt to replicate the reported issue was performed and the reported issue was confirmed.A revision of the entire process was performed, and it was concluded that the reported issue could be related to the incorrect assembly fixtures or avoid usage of the assembly fixtures by the operator.A quality alert has been created, and staff were notified about the reported issue.An order related to a better identification of the fixtures, adding colors to identify the necessary fixture for the corresponding set, with the purpose of improving the manufacturing process has been created.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.If additional information is obtained, or the sample is returned, this file will be re-opened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
EPUMP 1000ML PUMP SET
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17785770
Report Number9612030-2023-03831
Device Sequence Number6876812
Product Code LZH
UDI-Device Identifier10884521022096
UDI-Public10884521022096
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number773656
Device Catalogue Number773656
Device Lot Number2208112864
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexFemale